Return home

Oneida County Overdose Response Team issues new spike alert

Posted 6/3/22

UTICA — The Oneida County Overdose Response Team is alerting the public to a continued elevated spike in overdoses that now includes two deaths.  The spike alert was triggered by two fatal and …

This item is available in full to subscribers.

Oneida County Overdose Response Team issues new spike alert

Posted

UTICA — The Oneida County Overdose Response Team is alerting the public to a continued elevated spike in overdoses that now includes two deaths. 

The spike alert was triggered by two fatal and five non-fatal overdoses that occurred on June 2 in Utica, Rome, Yorkville and Camden, primarily as a result of heroin use. The Overdose Response Team (ORT) believes this spike is connected to the earlier spike alerts regarding an uptick in overdoses, potentially due to the reports of a purple colored heroin, as well other reports of a brown colored heroin.

The ORT also issued spike alerts on May 26 (six non-fatal overdoses) and May 6 (four non-fatal overdoses).

As of June 3, the County’s Overdose Detection & Mapping Application Program (ODMAP) has recorded 63 overdoses in May, the highest numbers of overdoses in a one-month time period since the implementation of ODMAP in 2019.

“It is imperative the community is aware that there is still a drug product out there that may be causing not just a surge in overdoses, but has also taken the lives of at least two people in one day,” said Oneida County Executive Anthony J. Picente Jr. “The high level of overdoses that occurred in May, and is now continuing into June, is of great concern, and we urge those who use drugs and their family and friends to be on elevated alert.”

The ORT reminds the public of the following:

Ensure Narcan is always on hand. Go to the www.ocopioidtaskforce.org to find out where you can access Narcan locally and other harm reduction services;

Given the increasing potency and prevalence of opioids like fentanyl in all drugs, it is not uncommon for overdose victims to require more than two doses of Narcan to be revived. For this reason, it is essential to also call 911. First responders will be equipped to administer additional doses of Narcan if needed.

Comments

No comments on this item Please log in to comment by clicking here